Hail, Larimer
- When
- August 21, 6:16 PM MST
- Where
- Larimer County, 5 mi NNW of Berthoud
- Measured
- 0.75 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 40.367, -105.117
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Aug 21, 1:55 PM MST, 4 hours 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 255 PM MDT SUN AUG 21 2005 .SHORT TERM...ELONGATED LOW/MID LEVEL LOW STRETCHED EAST-WEST ACROSS COLORADO THIS AFTERNOON. WEAK LOW LEVEL EAST WINDS OVER NORTHERN COLORADO GIVING A NORTHWEST DRIFT TO STORMS...WHILE OVER CENTRAL COLORADO THE CELLS ARE CREEPING EASTWARD. ALL OF THIS IS RATHER DISORGANIZED SO FAR. STILL EXPECTING A LINE OF STORMS TO DEVELOP ALONG THE TROUGH AXIS AND THIS SEEMS TO BE HAPPENING. MEANWHILE... STORMS FIRED ON AN APPARENT SUN/SHADE BOUNDARY IN WASHINGTON COUNTY AND THESE ALSO APPEAR TO BE ORGANIZING WITH AN OUTFLOW BOUNDARY PUSHING WEST AHEAD OF THE STORMS. OVERALL STORMS ARE MOVING A BIT AND NOT THAT STRONG WITH CAPES AROUND 600-1200 J/KG. PRECIPITABLE WATER AROUND 0.8 INCH. ALL OF THIS INDICATES A LOW RISK OF FLASH FLOODING EXCEPT MAYBE IN THE BURN AREAS...THOUGH FURTHER ORGANIZATION OR A LARGE SCALE OUTFLOW COLLISION COULD PRODUCE A SIZABLE AREA OF HEAVY RAIN FOR A COUPLE OF HOURS. BEARS WATCHING OF COURSE BUT IT DOES NOT SEEM TO WARRANT A FLASH FLOOD WATCH. MODELS ARE NOT DOING REAL WELL WITH THE DETAILS ON THIS SYSTEM...TAKING A BETTER ORGANIZED SYSTEM EASTWARD TOO FAST. SLOW MOTION AND MOIST ENVIRONMENT NECESSITATE HANGING ON TO POPS THROUGH THE NIGHT ON THE PLAINS. ON MONDAY THIS SYSTEM SHOULD BE EXITING THE EASTERN BORDER AREAS BUT MOISTURE WILL REMAIN. RAISED POPS A LITTLE BIT IN THE MOUNTAINS AND NE BORDER AREAS. .LONG TERM...MOIST S/SELY LOW-LEVEL FLOW ON THE PLAINS AND WEAK QG ASCENT WITH PASSING MID-LEVEL SHORTWAVE SHOULD CONTINUE TO FUEL SCATTERED CONVECTION MAINLY OVER AND ALONG THE FRONT RANGE. SFC-700MB THETA-E RIDGE UP AGAINST THE FRONT RANGE EARLY IN THE EVENING SHIFTS EAST OVERNIGHT AS W-SWLY WINDS ALOFT SLOWLY MIX DOWN AS THE TROUGH MOVES EAST OF THE AREA. PRECIPITABLE WATER VALUES UP AROUND AN INCH AS OF 00Z/TUE WITH DERIVED MODEL SOUNDINGS ALONG THE FRONT RANGE MOIST ADIABATIC AND NEARLY SATURATED ABOVE 650MBS. WITH 0-6KM STORM RELATIVE MOTIONS BARELY 10KTS...COULD SEE A FEW HEAVY RAIN PRODUCERS EARLY IN THE EVENING. SELY LOW-LEVEL FLOW SHOULD FOCUS THE BULK OF THE STORM ACTIVITY OVER NORTHERN PORTIONS OF THE I-25 URBAN CORRIDOR. OTHERWISE EXPECT TO SEE SLOW CLEARING OVERNIGHT WITH MID-LEVELS REMAINING MOIST. TUESDAY...ATMOSPHERE EAST OF THE CONTINENTAL DIVIDE NOW LOOKS WETTER WITH MODELS SHOVING THE SFC-700MB THETA-E RIDGE BACK UP AGAINST THE FRONT RANGE WITH S/SELY LOW-LEVEL FLOW. WITH THE PRESSURE GRADIENT ACROSS THE PLAINS TIGHTENING UP DURING THE DAY...SHOULD SEE SFC FLOW ON THE PLAINS STRENGTHENING DURING THE AFTERNOON. MODELS SHOW SFC DEWPOINTS INCHING UP INTO THE LOW/MID 60S AND SFC-3KM CAPE VALUES UP AROUND 2500 J/KG ACROSS LOGAN...PHILLIPS...SEDGWICK AND WASHINGTON COUNTIES AFTER 21Z/TUE. WITH 15-25KT WLY FLOW ABOVE 700MB AND 10-15KT SELY FLOW AT LOWER LEVELS...VERTICAL SHEAR SUFFICIENT TO POSSIBLY SPAWN A FEW SEVERE T-STORMS ON THE PLAINS. SOME LATE DAY STORMS ALSO CAPABLE OF HEAVY RAINFALL...IN THE 1 TO 2 INCH RANGE. EARLIER CLOUD COVER SHOULD ALSO LOWER TEMPS BY A FEW DEGS BELOW THOSE OBSERVED ON MONDAY. REST OF THE EXTENDED PERIOD...THE AIRMASS WILL STEADILY DRIES OUT ESPECIALLY EAST OF THE MTNS WITH WLY FLOW ALOFT. WLY FLOW PRODUCED BY A RELATIVELY STRONG MID/UPR LEVEL TROUGH PASSES SLOWLY TO OUR NORTH. STRONG SOLAR HEATING AND LINGERING MID-LEVEL MOISTURE STILL ADEQUATE TO PRODUCE THE DAILY ROUND OF THUNDERSTORMS...MOSTLY OVER MOUNTAINOUS TERRAIN. TEMPERATURES DURING THE PERIOD SHOULD HOVER AT OR SLIGHTLY ABOVE NORMAL. .BOU...NONE. && GIMMESTAD/BAKER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1116 AM MDT SUN AUG 21 2005 COZ030>051-221200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1116 AM MDT SUN AUG 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A WEATHER DISTURBANCE OVER WESTERN COLORADO WILL MOVE SLOWLY ACROSS EASTERN COLORADO THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. THUNDERSTORMS WILL BE SLOW MOVING AND THE STRONGER STORMS WILL PRODUCE LOCALIZED HEAVY RAINFALL. THERE DOES NOT APPEAR TO BE ENOUGH MOISTURE TO SUPPORT EXTREME RAINFALL RATES. HOWEVER...THERE IS SOME POTENTIAL FOR THE STORMS TO BE ANCHORED TO THE FOOTHILLS TERRAIN...OR TO ORGANIZE PARALLEL TO THE WIND FLOW. EITHER SCENARIO COULD PRODUCE SEVERAL INCHES OF RAIN OVER A FEW HOURS AT A GIVEN POINT AND COULD PRODUCE FLOODING. THERE IS NO CLEAR FOCUS FOR WHERE THIS MAY HAPPEN AT THIS TIME...BUT THE AREAS WITH THE GREATEST THREAT APPEAR TO BE ALONG THE FOOTHILLS THIS AFTERNOON OR ON THE PLAINS FROM ELBERT COUNTY TO THE NORTHEAST CORNER OF THE STATE THIS EVENING WHERE THERE WILL BE MORE MOISTURE AND INSTABILITY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ON MONDAY THE UPPER LEVEL DISTURBANCE WILL BE MOVING OUT OF EASTERN COLORADO. THERE WILL STILL BE ENOUGH MOISTURE AND INSTABILITY FOR A FEW THUNDERSTORMS. ONCE AGAIN THE STORMS WILL BE SLOW MOVING AND COULD PRODUCE HEAVY RAIN. TUESDAY THROUGH SATURDAY...THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IN THE AFTERNOON AND EVENING EACH DAY. CHANCES INCREASE SOME ON TUESDAY AS LOW AND MID-LEVEL MOISTURE INCREASES WITH PASSAGE OF AN UPPER AIR WEATHER DISTURBANCE. LIGHTNING...STRONG GUSTY WINDS...BRIEF HEAVY RAIN AND SMALL HAIL WILL BE POSSIBLE WITH THE STRONGER THUNDERSTORMS ON TUESDAY. CHANCES FOR MEASURABLE PRECIPITATION WILL BE SUBSTANTIALLY LESSEN ON THE PLAINS AFTER WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY...BUT REPORTS OF HEAVY RAINFALL WILL BE APPRECIATED. GIMMESTAD/BAKER
The national radar mosaic for the moment the first event began.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2005Every state in 2005This day in weather historyWarnings in Colorado, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5471528, 5471527.